Wyoming, 2014Hail and Damaging Winds in Wyoming, June 14, 2014
June 14, 2014 · NWS CYS · 5 events in 3 counties and zones
Thunderstorms across portions of east central and southeast Wyoming produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms across portions of east central and southeast Wyoming produced large hail and damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 14, 10:53 AM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 14, 10:53 AM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1153 AM MDT SAT JUN 14 2014
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 400 AM MDT SAT JUN 14 2014
SFC COOL FRONT IS JUST ABOUT THRU THE ENTIRE CWFA EARLY THIS
MORNING AND WILL BE BY SUNRISE. WINDS TURN NORTHWEST IN ITS WAKE
ALONG WITH DEWPOINTS CLIMBING BACK INTO THE 40S AND 50S AS LLVL
MOISTURE WRAPS AROUND THE 996MB SFC LOW THAT IS DEEPENING OVR NE
COLORADO. AREA OF BROKEN STRATUS IS EVIDENT LAGGING THE FRONT BY A
SUBSTANTIAL AMOUNT ONLY NOW JUST MOVING INTO KRWL TO KDGW.
CONVECTION HAS LINGERED ALONG THIS AXIS AS WELL...WITH A STRONG
THUNDERSTORM MOVING ACROSS CENTRAL CONVERSE COUNTY EARLIER THIS
MORNING. FORECAST CHALLENGES TODAY ARE TWO-FOLD. THE FIRST FOCUS
WILL BE TEMPERATURES. MODEL OUTPUT CONTINUES TO VARY SIGNIFICANTLY
ON HIGHS THIS AFTERNOON. MOS GUIDANCE DIFFERENCES ARE 10-15F AT
MOST AREA SITES. THE NAM IS THE COOLEST...A RESULT OF A PROGD
THICKER MID-LEVEL CLOUD CANOPY. IN CONTRAST THE GFS IS
SIGNIFICANTLY LESS CLOUDY...WHICH WOULD KEEP US WARMER. LACK OF A
WIDESPREAD CANOPY EARLY THIS MORNING ISNT CONVINCING OF THE
CLOUDIER AND COOLER NAM SOLUTION. YET THERE ARE STILL CLOUDS THAT
WILL SPREAD SOUTH WITH TIME TODAY...THAT SUGGESTS THE GFS IS TOO
WARM. THINK THAT RIGHT ANSWER WILL BE SOMEWHERE IN BETWEEN AND
STEERED THE FORECAST THAT DIRECTION. CONVECTIVE COVERAGE AND
STRENGTH IS THE SECOND CHALLENGE AND WILL DEPEND UPON THE
AVAILABLE INSOLATION. BOTH THE NAM/GFS HAVE BACKED OFF ON THE
INSTABILITY PARAMETERS THIS AFTERNOON...SHOVING THE BULK OF THE
BETTER HEATING AND AIR MASS SOUTH OF THE AREA. SBCAPES ON THE
ORDER OF 400-800 J/KG ARE PROGD. EVEN WITH RELATIVE LIMITED
INSTABILITIES 0-6KM SHEAR VALUES ABOVE 50 KNOTS SHOULD AID IN
STORM ORGANIZATION. SPC HAS BUMPED THE SLIGHT RISK SOUTH OF THE
AREA MOST LIKELY BC OF THE LESS FAVORABLE POST-FRONTAL MID-LEVEL
LAPSE RATES. SO...HAVE REMOVED THE SEVERE MENTION FROM THE
FORECAST. SKINNY CAPES THIS AFTERNOON SUGGEST THAT HEAVY RAIN WILL
BE THE GREATEST IMPACT FROM THE STRONGEST THUNDERSTORMS.
FORTUNATELY STORM SPEEDS WILL BE 20-30 MPH. CONVECTION DEPARTS QUICKLY
THIS EVENING AS SUBSIDENCE BEHIND TROF AXIS ENSUES.
THE FLOW TURNS MORE ZONAL AND DRIER FOR SUNDAY. DEW POINTS WILL
FALL INTO THE TEENS WEST OF THE LARAMIE RANGE AND 20S AND 30S OVR
THE ERN PLAINS. THIS WILL YIELD A DRY...WARMER AND PLEASANT DAY
FOR FATHERS DAY.
THE UPSTREAM PATTERN BEGINS TO AMPLIFY FOR MONDAY AS NEXT TROUGH
MOVES ONTO THE WEST COAST. ALL OF THE MODELS HINT AT SHORTWAVES
EJECTING NORTHEAST OUT OF THIS FTR MAY HELP SPARK ISOLATED
CONVECTION OVR THE ERN PLAINS. 00Z MODEL OUTPUT SHOWED SOME WEAK
INSTABILITIES ESPECIALLY ACROSS EAST CENTRAL WYOMING LATE MONDAY.
SO KEPT ISOLATED THUNDERSTORM CHANCES GOING. A GLANCE AT THE 06Z
DATA WOULD SUGGEST THE LLVL MOISTURE AXIS WILL BE SHUNTED EAST OF
THE AREA ON MONDAY. IN THIS SCENARIO MONDAY WOULD NOT BE FAVORABLE
FOR THUNDERSTORM CHANCES AT ALL. TEMPERATURES WILL BE
SIGNIFICANTLY WARMER ON MONDAY WITH HIGHS WELL INTO THE 70S WEST
OF THE LARAMIE RANGE AND 80S OVR THE ERN PLAINS. FIRE WEATHER
CONCERNS WILL BE HEIGHTENED ON MONDAY.
.LONG TERM...(MONDAY NIGHT THROUGH SATURDAY)
ISSUED AT 400 AM MDT SAT JUN 14 2014
UPPER LOW OVER THE PACIFIC NW MONDAY NIGHT WILL DRIFT SLOWLY EAST
THEN NORTHEAST THROUGH WEDS. A GENERALLY DRY SW FLOW WILL BE OVER
THE CWA ON THE SE SIDE OF THIS SYSTEM TUESDAY INTO WEDS BEFORE A
LOBE OF VORT MOVES ACROSS LATE WEDS. THIS WOULD BRING THE BEST
CHANCE FOR SCTD SHOWERS AND TSTMS WEDS NIGHT INTO THURSDAY BEFORE
DRYING AGAIN LATE THURSDAY AS THE WAVE MOVES EAST OF THE AREA.
TEMPS WARMEST ON TUESDAY IN THE DRY SW FLOW THEN A PACIFIC FRONT
WILL PASS ACROSS EARLY WEDS BRINGING SOME COOLER AIR. CONTINUED
MILD TO CLOSE OUT THE WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1152 AM MDT SAT JUN 14 2014
WIDESPREAD GUSTY WINDS WILL CONTINUE FOR MUCH OF THE FORECAST
AREA THIS AFTERNOON...WITH WEST WINDS EXPECTED IN THE HIGH COUNTRY
AND NORTHERLY WINDS ACROSS THE PLAINS. GUSTS OF 25 TO 35 KTS WILL
BE COMMON...WITH SLIGHTLY HIGHER SPEEDS WITHIN THUNDERSTORM
ACTIVITY. ISOLATED STORMS WILL DEVELOP OVER THE MOUNTAINS BY
19Z...AND WILL SHIFT EAST AND INCREASE IN COVERAGE THROUGH THE
EARLY EVENING. MVFR/IFR CONDITIONS ARE EXPECTED IN T-STORM
ACTIVITY...ALONG WITH MODERATE/HEAVY RAIN. CONDITIONS SHOULD
IMPROVE BY 02-03Z WITH WINDS DIMINISHING AS WELL. WESTERLY WINDS
WILL INCREASE ONCE AGAIN SUNDAY MORNING WITH GUSTS AROUND 25 KTS.
&&
.FIRE WEATHER...
ISSUED AT 400 AM MDT SAT JUN 14 2014
AN UNSETTLED DAY AHEAD AS AN UPPER-LEVEL DISTURBANCE MOVES
THROUGH. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WITH THE
BEST COVERAGE NEAR THE COLORADO STATELINE. TEMPERATURES WILL BE
COOLER TODAY AS WELL...AND ALONG WITH BETTER MOISTURE EXPECT
HUMIDITIES TO ONLY FALL INTO THE 20S AND 30S. WARM...DRY AND BREEZY
CONDITIONS WILL DEVELOP ON SUNDAY AND MORE SO EARLY NEXT WEEK. THIS
WILL HEIGHTEN FIRE WEATHER CONCERNS...ESPECIALLY WEST OF THE
LARAMIE RANGE.
&&
.HYDROLOGY...
ISSUED AT 400 AM MDT SAT JUN 14 2014
RIVER LEVELS WILL CONTINUE TO FALL THROUGH THE WEEKEND WITH COOLER
THAN NORMAL TEMPERATURES EXPECTED OVER THE MOUNTAINS. STILL SOME
HEALTHY SNOW PACK ABOVE 10000 FEET IN THE SNOWY AND SIERRA MADRE
RANGES...SO A RAPID WARM UP COULD RELEASE THIS WATER FOR FUTURE
RISES IN RIVERS. IN ADDITION...WILL HAVE TO MONITOR A POTENTIAL
RAINFALL EVENT DURING THE MIDDLE OF NEXT WEEK OVER THE MOUNTAINS.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&
SHORT TERM...HAHN
LONG TERM...RE
AVIATION...RJM
FIRE WEATHER...HAHN
HYDROLOGY...HAHN
Hazardous weather outlook, Jun 14, 1:52 PM MST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MDT SAT JUN 14 2014
NEZ020-021-054-055-WYZ116>119-152100-
BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
EAST LARAMIE COUNTY-
252 PM MDT SAT JUN 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN NEBRASKA
PANHANDLE AND MAINLY LARAMIE COUNTY IN SOUTHEAST WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL LATE THIS EVENING
FOR EXTREME SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE
FROM KIMBALL TO SIDNEY. THUNDERSTORMS WILL CONTINUE TO DEVELOP
NEAR THE FRONT RANGE THIS AFTERNOON AND WILL EVENTUALLY MOVE
EASTWARD OVER THE HIGH PLAINS BY THIS EVENING. LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
NEZ002-003-019-095-096-WYZ101>108-152100-
DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
252 PM MDT SAT JUN 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN NEBRASKA
PANHANDLE AND EAST CENTRAL WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED NORTH OF INTERSTATE 80
THIS AFTERNOON AND INTO THIS EVENING. STRONG THUNDERSTORMS ARE
EXPECTED WITH FREQUENT LIGHTNING...HEAVY RAIN AND SMALL HAIL
POSSIBLE OVER THE NORTHERN NEBRASKA PANHANDLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A CHANCE FOR SHOWERS AND THUNDERSTORMS EXISTS MAINLY FOR
WEDNESDAY AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND
THURSDAY.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
WYZ109>115-152100-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
252 PM MDT SAT JUN 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY NORTH OF
INTERSTATE 80 THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS
WILL DIMINISH AROUND SUNSET.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE
TT
Thunderstorm Wind, Laramie
- When
- June 14, 2:30 PM MST
- Where
- Laramie County, 5 mi SW of Cheyenne
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.089, -104.888
Estimated wind gusts of 55 to 60 mph were observed a half mile south of the intersection of Round Top Road and County Road 225.
Hail, Converse
- When
- June 14, 5:00 PM MST
- Where
- Converse County, 7 mi NNE of Bill
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.324, -105.217
Quarter size hail was observed northeast of Bill.
Hail, Niobrara
- When
- June 14, 6:15 PM MST to 6:16 PM MST
- Where
- Niobrara County, Redbird
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 43.240, -104.290
Golf ball size hail was reported in Redbird.
Thunderstorm Wind, Niobrara
- When
- June 14, 6:21 PM MST to 6:22 PM MST
- Where
- Niobrara County, 11 mi SSW of Redbird
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 43.093, -104.374
Estimated wind gusts of 55 to 60 mph were observed southwest of Redbird.
Hail, Niobrara
- When
- June 14, 6:25 PM MST to 6:27 PM MST
- Where
- Niobrara County, 2 mi SW of Redbird
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.219, -104.318
Golf ball size hail damaged roof shingles.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Nebraska, June 14 to 15, 2014$69 million · EF0 · 70 events
- Hail and Damaging Winds in Kansas, June 14, 2014$3.7 million · 4 in hail · 83 events
- Tornado and Hail in Kansas, June 14, 2014$1.9 million · EF1 · 17 events
- Damaging Winds in Kansas, June 14 to 15, 2014$3.0 million · 70 kt wind · 28 events
- Flash Flooding and Flooding in Minnesota, June 14 to 15, 2014$3.0 million · 7 events
- Hail and Damaging Winds in Colorado, June 14, 2014$100,000 · 1.75 in hail · 19 events
- Flash Flooding and Flooding in Iowa, June 14 to 15, 2014$100,000 · 52 kt wind · 16 events
- Hail and Damaging Winds in Kansas, June 14, 20142 in hail · 25 events
- Tornado and Hail in Colorado, June 14, 2014EF0 · 19 events
- Hail and Damaging Winds in Kansas, June 14 to 15, 201461 kt wind · 14 events
- Flash Flood and Flooding in South Dakota, June 14 to 15, 20141.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, June 14, 20141.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526249, 526262, 526265, 526267, 526269.